Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 600, NWS Norman, OK

August 4, 2004Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 4, 2004, 2:53 PM CDT for Tillman County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2004, 2:53 PM CDT (19:53 UTC)
Expired
Aug 4, 2004, 3:45 PM CDT
In force
52 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Tillman County, OK

The radar

The Altus AFB radar (KFDR), 5 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:38 PM CDT, 15 minutes earlier.

Area forecast discussion, Aug 4, 2:38 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT WED AUG  4 2004

.DISCUSSION...
SHWRS/TSTMS CAUSED BY A MID-LVL TROUGH HAVE BEGUN TO DIMINISH AND
MOVE INTO NORTH TX THIS AFTN. MEANWHILE...SHWRS/TSTMS HAVE BEGUN TO
DEVELOP IN SW OK ALONG/AHEAD OF A FRONT WHICH WAS LOCATED ACROSS
PORTIONS OF CENTRAL AND SOUTHWEST OK THIS AFTN. FRONT WILL CONT TO
MOVE ACROSS THE FA EVENTUALLY MOVING INTO N TX TONIGHT. SHWRS/TSTMS
WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHERN OK AND W N TX NEAR THE
FRONT OVERNIGHT. STORMS WILL ALSO BE POSSIBLE IN W OK TONIGHT FROM
CONVECTION IN THE HIGH PLAINS POSSIBLY MOVING INTO THE FA. UPR RIDGE
BEGINS TO BREAK DOWN THIS WEEKEND WITH NW FLOW DEVELOPING ALOFT OVR
THE AREA...WITH TSTMS POSSIBLE OVR THE WEEKEND. MODELS INDICATING AN
UPR LOW MOVING OUT OF CANADA ACROSS THE NORTHERN PLAINS INTO THE
GREAT LAKES REGION LATE THIS WEEKEND INTO EARLY NEXT WEEK. ANOTHER
COLD FRONT ASSOCIATED WITH THIS UPR LOW WILL MOVE ACROSS THE FA SUN
NIGHT/MON BRINGING A CHANCE OF SHWRS/TSTMS.

FRONT MOVING ACROSS THE AREA TODAY WILL BRING COOLER TEMPS THURS
INTO THE WEEKEND. THE COLD FRONT EXPECTED TO MOVE ACROSS THE FA LATE
THIS WEEKEND INTO EARLY NEXT WEEK WILL BRING A REINFORCING SHOT OF
COOL AIR KEEPING TEMPS BELOW SEASONABLE LEVELS INTO THE MIDDLE OF
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  88  65  88 /  10  10  10  10
HOBART OK         69  90  66  90 /  20  10  10  30
WICHITA FALLS TX  73  93  69  91 /  30  10  10  20
GAGE OK           65  87  64  87 /  20  10  20  30
PONCA CITY OK     65  86  62  86 /   0   0  10  10
DURANT OK         73  90  66  89 /  30  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

25
Hazardous weather outlook, Aug 4, 11:50 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT WED AUG 4 2004

OKZ004>048-050>052-TXZ083>090-051200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL AFFECT PARTS OF CENTRAL AND SOUTHERN OKLAHOMA...
AND WESTERN NORTH TEXAS... THIS AFTERNOON AND EVENING. NO ORGANIZED
SEVERE THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A COLD FRONT WILL MOVE SOUTH INTO CENTRAL OKLAHOMA THIS AFTERNOON...
AND CONTINUE INTO NORTH-CENTRAL TEXAS AND EXTREME SOUTHEAST OKLAHOMA
BY EARLY EVENING. SCATTERED THUNDERSTORMS MAY REDEVELOP ALONG THE
FRONT THIS AFTERNOON AND EVENING...AFFECTING WESTERN NORTH TEXAS AND
SOUTHERN OKLAHOMA. A STRENGTHENING CAP WILL LIMIT THE POTENTIAL FOR
REDEVELOPMENT THIS AFTERNOON. IF SUFFICIENT SURFACE HEATING OCCURS
AHEAD OF THE FRONT...THE CAP MAY BE OVERCOME. RELATIVELY WEAK WINDS
ALOFT WILL LIMIT THE CHANCES OF ORGANIZED SEVERE THUNDERSTORMS.

BEHIND THE COLD FRONT...EAST TO NORTHEAST WINDS AT THE SURFACE WILL
CREATE UPSLOPE FLOW CONDITIONS OVER THE CENTRAL AND SOUTHERN HIGH
PLAINS. RESIDUAL MOISTURE IMMEDIATELY BEHIND THE FRONT MAY PROVIDE
SUFFICIENT INSTABILITY FOR THUNDERSTORM DEVELOPMENT OVER THE HIGHER
TERRAIN IN RESPONSE TO LIFTING FROM THE UPSLOPE FLOW. IF STORMS
DEVELOP...A FEW COULD DRIFT INTO WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT

OTHER HAZARDOUS WEATHER...
THE MORNING AND EARLY-AFTERNOON STORMS... COMBINED WITH THE
ADVANCING COLD FRONT WILL GREATLY LIMIT THE HOT WEATHER THAT WAS
ORIGINALLY EXPECTED TODAY.  ALTHOUGH A FEW AREAS MAY REACH DANGEROUS
HEAT LEVELS THIS AFTERNOON... MOST OF THE REGION WILL BE
SIGNIFICANTLY LESS HOT THAN THE LAST SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO AT LEAST THE FIRST PART OF
NEXT WEEK UNDER PERSISTENT NORTHWEST FLOW ALOFT. CHANCES ON ANY
GIVEN DAY WILL REMAIN SMALL...BUT THE BEST CHANCES CURRENTLY APPEAR
TO BE LATE SUNDAY NIGHT AND MONDAY WHEN ANOTHER UNSEASONABLY STRONG
COLD FRONT IS FORECAST TO MOVE INTO THE SOUTHERN PLAINS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:26 PM CDTSevere Thunderstorm WarningOUNHardeman49 min
Aug 4, 4:01 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.